Mississippi, 2006Damaging Winds in Mississippi, April 7, 2006
April 7, 2006 · NWS JAN · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 7, 8:43 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 7, 8:43 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT FRI APR 7 2006
.DISCUSSION...
VOLATILE SITUATION CONTINUES. INITIAL ROUND OF TORNADIC SUPERCELLS WITH
VERY LARGE HAIL HAS SHIFT NORTHEAST OF CWA. A SQUALL LINE THAT
INITIATED ALONG DRYLINE NOW IS CROSSING NORTHWEST PART OF CWA BUT HAS
NOT YET BUILT SOUTH OF INTERSTATE 20. MEANWHILE...STRONG DYNAMICS ARE
APPROACHING FROM THE NORTHWEST WITH WELL DEFINED COLD FRONT NOW
CROSSING KSHV. THIS WILL LIKELY CATCH UP WITH THE DRYLINE STORMS AT
SOME POINT AND WE SHOULD SEE LINE BUILD SOUTH WITH TIME TONIGHT.
EXACTLY WHEN THIS SOUTHWARD BUILDING OCCURS IS UP TO DEBATE BUT
PROBABLY SHOULD OCCUR BEFORE THE LINE GETS PAST INTERSTATE 55 IN THE
JACKSON AREA.
SUFFICIENT SHEAR FOR SUPERCELLS AND TORNADOES WILL CONTINUE
OVERNIGHT. DEEP MIXING FROM THE DAYTIME THAT SENT DEWPOINTS TO AROUND
60 IN THE WARM SECTOR HAS RELAXED AFTER DARK AND THE MIDDLE 60S ARE
STARTING TO RETURN NORTH TO INTERSTATE 20.
ALWAYS DIFFICULT TO CALL...BUT THERE IS A CHANCE THAT WE BREAK BACK
INTO A LINE OF SUPERCELLS AS NOCTURNAL JET KICKS IN AND LOW LEVEL
SHEAR INCREASES. REGARDLESS OF WHETHER TORNADO THREAT
INCREASES...VERY LARGE HAIL AND DAMAGING WIND GUSTS WILL CONTINUE
MUCH OF THE NIGHT WITH LINE GIVEN STEEP LAPSE RATES.
&&
.AVIATION...
OUTSIDE OF SQUALL LINE COMING THROUGH WITH POTENTIAL FOR HIGH WINDS
AND HAIL AND BRIEFING IFR CONDITIONS...SHOULD BE VFR MOST OF THE
PERIOD. STORMS SHOULD CLEAR KGLH AND KGWO BY 06Z...KJAN AROUND
09Z...AND KHBG AND KMEI AROUND 11Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 62 70 43 71 / 100 7 0 0
MERIDIAN 63 74 41 74 / 100 13 0 0
VICKSBURG 61 69 44 71 / 100 5 0 0
HATTIESBURG 67 75 44 75 / 70 13 0 0
NATCHEZ 61 70 44 71 / 70 3 0 0
GREENVILLE 59 65 40 68 / 100 0 0 0
GREENWOOD 60 65 40 70 / 100 3 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
CRAVEN/11
Hazardous weather outlook, Apr 7, 9:37 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1037 PM CDT FRI APR 07 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
090337-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1037 PM CDT FRI APR 07 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SUNDAY...
...THUNDERSTORMS...
AN INTENSE DISTURBANCE MOVING INTO THE MISSISSIPPI VALLEY HAS SET
THE STAGE FOR A SEVERE WEATHER OUTBREAK FOR THE REMAINDER OF THE
NIGHT. THE MAIN CONCERNS WILL BE GOLF BALL SIZE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES. SEVERE THUNDERSTORMS WILL BE
POSSIBLE FOR THE ENTIRE OUTLOOK AREA...HOWEVER LOCATIONS ALONG A
LINE FROM RAYVILLE LOUISIANA...TO YAZOO CITY TO GOLDEN TRIANGLE
ARE IN A MORE FAVORABLE POSITION FOR TORNADO DEVELOPMENT FOR
MAINLY BEFORE MIDNIGHT.
ISOLATED SEVERE STORMS IS EXPECTED ACROSS EXTREME NORTHWEST
MISSISSIPPI AND SOUTHEAST ARKANSAS. ISOLATED SEVERE STORMS ARE
ALSO EXPECT FROM JONESVILLE LOUISIANA EASTWARD TO BROOKHAVEN AND
LAUREL. SCATTERED SEVERE STORMS ARE EXPECTED JUST SOUTH OF
INTERSTATE 20 FROM WINNSBORO LOUISIANA TO DLO TO QUITMAN.
STRONG THUNDERSTORMS LATE THIS EVENING WERE CONTINUING FROM
NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS THROUGH THE NORTHWEST
MISSISSIPPI DELTA. THIS WAS CONTINUING AHEAD AN APPROACHING COLD
FRONT...WHICH
EXTENDED FROM EASTERN ARKANSAS THROUGH NORTHWEST LOUISIANA. THE
AXIS OF INSTABILITY WAS STILL PREVALENT OVER THE REGION AHEAD OF
THE
THUNDERSTORMS. SUPERCELLS WILL CONTINUE TO DEVELOP AND TRACK
EAST AND NORTHEAST THROUGH THE REGION. GOLFBALL HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY STORM.
THE PRIMARY CONCERN WITH THIS STORM SYSTEM WILL BE ISOLATED
TORNADOES...GOLF BALL SIZE HAIL AND DAMAGING WINDS.
AS THE COLD FRONT PUSHES THROUGH THE REGION AFTER MIDNIGHT...A
LINE OF STORMS WILL LIKELY DEVELOP ALONG AND AHEAD OF THE COLD
FRONT. AS THE LINE OF STORMS SWINGS THROUGH CENTRAL
MISSISSIPPI...MORE LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES WILL BE POSSIBLE.
EVERYONE IS STRONGLY ENCOURAGED TO MONITOR THE LATEST FORECASTS
AND STATEMENTS ON THIS STRONG STORM SYSTEM.
...FLOODING...
THERE IS A RISK OF FLASH FLOODING AND HEAVY RAIN THIS EVENING
ACROSS THE OUTLOOK AREA. PLENTY OF MOISTURE IS FLOW INTO THE
REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL IN SHORT PERIOD OF TIME. IN
ADDITION...SHOWERS AND THUNDERSTORMS MOVING OVER THE SAME AREAS
MAY LEAD TO PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING
AREAS. FLASH FLOODING WILL BE POSSIBLE FOR THE ENTIRE
AREA...HOWEVER STORMS TRACKING ACROSS THE SAME AREAS IS MORE
LIKELY FOR NORTHEAST MISSISSIPPI.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Apr 7, 9:32 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL GREENWOOD 33.52N 90.19W
04/07/2006 M1.25 INCH LEFLORE MS EMERGENCY MNGR
QUARTER TO HALF DOLLAR SIZED HAIL ON THE NORTH SIDE OF
GREENWOOD AND IN THE SHELLMOUND COMMUNITY.
&&
AEGLocal storm report, Apr 7, 9:39 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1039 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 5 N DREW 33.88N 90.53W
04/07/2006 E1.75 INCH SUNFLOWER MS EMERGENCY MNGR
25 HOMES SUFFERED MAJOR ROOF DAMAGE AND HAD WINDOWS
BUSTED OUT IN THE PARCHMAN AND DREW AREAS DUE TO
WIDESPREAD GOLF BALL SIZED HAIL.
0545 PM TSTM WND DMG INVERNESS 33.35N 90.59W
04/07/2006 SUNFLOWER MS EMERGENCY MNGR
WAREHOUSE HEAVILY DAMAGED. POSSIBLE TORNADO.
0545 PM HAIL INVERNESS 33.35N 90.59W
04/07/2006 E2.00 INCH SUNFLOWER MS EMERGENCY MNGR
0955 PM TORNADO 2 N INDIANOLA 33.48N 90.64W
04/07/2006 SUNFLOWER MS EMERGENCY MNGR
SPOTTERS TRACKED A LARGE TORNADO FROM 2 MILES NORTH OF
INDIANOLA EAST TO NW OF MOORHEAD. TREES WERE BLOWN DOWN
ACROSS A ROAD BY THE TORNADO. SPOTTERS ALSO REPORTED
OBSERVING TRANSFORMERS BLOWING.
&&
AEGLocal storm report, Apr 7, 9:43 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1043 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 15 WSW HOLLANDALE 33.09N 91.09W
04/07/2006 WASHINGTON MS EMERGENCY MNGR
TREE REPORTED DOWN ACROSS HWY 1 SOUTH ABOUT 1 MILE NORTH
OF CHATHAM.
0350 PM HAIL 5 W HOLLANDALE 33.17N 90.94W
04/07/2006 E1.75 INCH WASHINGTON MS PUBLIC
HALF DOLLAR TO GOLF BALL SIZED HAIL REPORTED ABOUT 5
MILES WEST OF HOLLANDALE.
0351 PM HAIL 3 W HOLLANDALE 33.17N 90.91W
04/07/2006 E1.25 INCH WASHINGTON MS EMERGENCY MNGR
HALF DOLLAR SIZED HAIL REPORTED AT LEROY PERCY STATE
PARK.
0357 PM HAIL 3 SW ARCOLA 33.24N 90.92W
04/07/2006 E1.25 INCH WASHINGTON MS EMERGENCY MNGR
HALF DOLLAR HAIL APPROXIMATELY 3 MILES SOUTHWEST OF
ARCOLA.
0357 PM HAIL GREENVILLE 33.39N 91.05W
04/07/2006 E0.50 INCH WASHINGTON MS EMERGENCY MNGR
DIME SIZED HAIL REPORTED IN GREENVILLE.
0400 PM FUNNEL CLOUD HOLLANDALE 33.17N 90.85W
04/07/2006 WASHINGTON MS PUBLIC
WALL CLOUD REPORTED OVER HOLLANDALE.
0400 PM HAIL GREENVILLE 33.39N 91.05W
04/07/2006 E1.00 INCH WASHINGTON MS EMERGENCY MNGR
HAIL UP TO THE SIZE OF QUARTERS REPORTED IN GREENVILLE.
0400 PM FUNNEL CLOUD 2 N HOLLANDALE 33.20N 90.85W
04/07/2006 WASHINGTON MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED OVER HWY 61 ABOUT 2 MILES NORTH OF
HOLLANDALE.
0403 PM HAIL SCHLATER 33.64N 90.35W
04/07/2006 E0.50 INCH LEFLORE MS EMERGENCY MNGR
MARBLE SIZED HAIL REPORTED IN SCHLATER.
0418 PM HAIL SHAW 33.60N 90.77W
04/07/2006 E1.25 INCH BOLIVAR MS EMERGENCY MNGR
HALF DOLLAR SIZED HAIL REPORTED IN SHAW.
0418 PM TSTM WND GST SHAW 33.60N 90.77W
04/07/2006 E60 MPH BOLIVAR MS EMERGENCY MNGR
60 TO 70 MILE PER HOUR WIND REPORTED IN SHAW.
0418 PM TSTM WND DMG WILMOT 33.06N 91.57W
04/07/2006 ASHLEY AR EMERGENCY MNGR
POWER LINES REPORTED DOWN ON ASHLEY 95 NEAR WILMOT.
0424 PM HAIL 2 S CLEVELAND 33.71N 90.73W
04/07/2006 E0.25 INCH BOLIVAR MS EMERGENCY MNGR
0430 PM TSTM WND DMG CLEVELAND 33.74N 90.73W
04/07/2006 BOLIVAR MS LAW ENFORCEMENT
SEVERAL POWER LINES AND TREES DOWN. TREE ON CAR. BLOWN
TRANSFOMERS, WINDOWS BLOWN OUT AND TWO ROOFS DAMAGED.
0430 PM TSTM WND DMG 3 S LAKE VILLAGE 33.28N 91.28W
04/07/2006 CHICOT AR EMERGENCY MNGR
PORCH BLOWN OFF OF TRAILER AND PORTABLE SHED AND LAWN
MOWER BLOWN OUT OF YARD.
0434 PM HAIL 1 W ITTA BENA 33.50N 90.34W
04/07/2006 E0.25 INCH LEFLORE MS EMERGENCY MNGR
PEA SIZED HAIL REPORTED JUST WEST OF ITTA BENA.
0435 PM TORNADO 5 NE INVERNESS 33.41N 90.53W
04/07/2006 SUNFLOWER MS OTHER FEDERAL
COLUMBUS AIR FORCE BASE HELICOPTER PILOT REPORTED A
TORNADO ON THE GROUND NORTHEAST OF INVERNESS.
0442 PM HAIL 5 N DREW 33.88N 90.53W
04/07/2006 E1.75 INCH SUNFLOWER MS EMERGENCY MNGR
25 HOMES SUFFERED MAJOR ROOF DAMAGE AND HAD WINDOWS
BUSTED OUT IN THE PARCHMAN AND DREW AREAS DUE TO
WIDESPREAD GOLF BALL SIZED HAIL.
0442 PM TSTM WND DMG 5 N DREW 33.88N 90.53W
04/07/2006 SUNFLOWER MS EMERGENCY MNGR
EXTENSIVE WIND DAMAGE AND NUMEROUS TREES DOWN
0442 PM HAIL EUDORA 33.12N 91.26W
04/07/2006 E1.00 INCH CHICOT AR EMERGENCY MNGR
QUARTER SIZED HAIL IN EUDORA.
0445 PM FUNNEL CLOUD 2 N KILBOURNE 33.03N 91.31W
04/07/2006 CHICOT AR TRAINED SPOTTER
0446 PM TORNADO 2 NW MORGAN CITY 33.40N 90.37W
04/07/2006 LEFLORE MS EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR MORGAN CITY. SEVERAL
TRAINED SPOTTERS WATCHING TORNADO ON THE GROUND.
0448 PM HAIL 2 S GREENVILLE 33.36N 91.05W
04/07/2006 E1.75 INCH WASHINGTON MS EMERGENCY MNGR
GOLF BALL SIZED HAIL REPORTED JUST SOUTH OF GREENVILLE.
0454 PM TSTM WND DMG GREENVILLE 33.39N 91.05W
04/07/2006 WASHINGTON MS AIRPLANE PILOT
60 MPH ESTIMATE, UNOCCUPIED TRACTOR TRAILOR TURNED OVER
ON HWY 82 WEST
0454 PM HAIL GREENWOOD 33.52N 90.19W
04/07/2006 E1.00 INCH LEFLORE MS LAW ENFORCEMENT
QUARTER SIZED HAIL IN GREENWOOD REPORTED BY GREENWOOD
POLICE DEPARTMENT.
0454 PM TORNADO GREENVILLE 33.39N 91.05W
04/07/2006 WASHINGTON MS EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND IN GREENVILLE. NO
STRUCTURAL DAMAGE REPORTED AT THIS TIME...BUT THERE WERE
NUMEROUS TREES DOWN.
0454 PM FUNNEL CLOUD 2 S GREENVILLE 33.36N 91.05W
04/07/2006 WASHINGTON MS TRAINED SPOTTER
FUNNEL CLOUD NORTH EAST OF INTERSECTION OF HWY 454 AND
HWY 1 SOUTH.
0454 PM HAIL GREENVILLE 33.39N 91.05W
04/07/2006 E1.25 INCH WASHINGTON MS TRAINED SPOTTER
HALF DOLLAR HAIL REPORTED IN GREENVILLE
0454 PM HAIL GREENWOOD 33.52N 90.19W
04/07/2006 E0.50 INCH LEFLORE MS EMERGENCY MNGR
HALF INCH HAIL AT GREENWOOD FLIGHT SERVICES
0511 PM FUNNEL CLOUD 1 N CARROLLTON 33.52N 89.92W
04/07/2006 CARROLL MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED JUST NORTH OF CARROLLTON.
0530 PM HAIL 3 S GRENADA 33.73N 89.81W
04/07/2006 M1.25 INCH GRENADA MS EMERGENCY MNGR
0530 PM HAIL 3 S GRENADA 33.73N 89.81W
04/07/2006 M1.25 INCH GRENADA MS EMERGENCY MNGR
0545 PM TSTM WND DMG INVERNESS 33.35N 90.59W
04/07/2006 SUNFLOWER MS EMERGENCY MNGR
WAREHOUSE HEAVILY DAMAGED. POSSIBLE TORNADO.
0545 PM HAIL INVERNESS 33.35N 90.59W
04/07/2006 E2.00 INCH SUNFLOWER MS EMERGENCY MNGR
0549 PM TORNADO 7 SE MOORHEAD 33.38N 90.42W
04/07/2006 LEFLORE MS TRAINED SPOTTER
TRAINED SPOTTERS SAW LARGE TORNADO ON GROUND 7 MILES SE
OF MOORHEAD
0601 PM TORNADO MORGAN CITY 33.38N 90.35W
04/07/2006 LEFLORE MS BROADCAST MEDIA
TORNADO ON THE GROUND, POWER LINES AND TREES DOWN
0610 PM TSTM WND DMG 3 SSE ITTA BENA 33.46N 90.31W
04/07/2006 LEFLORE MS TRAINED SPOTTER
POWER POLES AND LINES DOWN ALONG HIGHWAY 7.
0610 PM HAIL 3 SSE ITTA BENA 33.46N 90.31W
04/07/2006 M1.75 INCH LEFLORE MS TRAINED SPOTTER
REPORTED ALONG HIGHWAY 7.
0624 PM HAIL CARROLLTON 33.50N 89.92W
04/07/2006 E1.75 INCH CARROLL MS EMERGENCY MNGR
PENNY TO GOLF BALL SIZED HAIL, MANY CAR WINDOWS DAMAGED
AND WINDOWS BLOWN OUT OF MOBILE HOME.
0630 PM HAIL 1 N EUDORA 33.13N 91.26W
04/07/2006 M0.75 INCH CHICOT AR EMERGENCY MNGR
0634 PM HAIL 2 S CARROLLTON 33.48N 89.92W
04/07/2006 E1.75 INCH CARROLL MS EMERGENCY MNGR
0634 PM TSTM WND DMG 2 SSE CARROLLTON 33.48N 89.91W
04/07/2006 CARROLL MS EMERGENCY MNGR
ESTIMATE OF 60 MPH WIND. WINDOWS BLOWN OUT OF HOUSES.
0642 PM HAIL DUCK HILL 33.63N 89.71W
04/07/2006 E1.75 INCH MONTGOMERY MS EMERGENCY MNGR
0648 PM TSTM WND DMG 2 SE BONITA 32.90N 91.65W
04/07/2006 MOREHOUSE LA LAW ENFORCEMENT
TREES DOWN OVER ROAD
0706 PM FUNNEL CLOUD 2 N WALTHALL 33.64N 89.28W
04/07/2006 WEBSTER MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED NORTH OF WALTHALL HEADED TOWARDS
MANTEE.
0706 PM TSTM WND DMG 2 W OAK GROVE 32.86N 91.43W
04/07/2006 WEST CARROLL LA PUBLIC
TREE DOWN ON HWY 2 AND MAJOR ROOF DAMAGE ON A HOUSE AT
THE INTERSECTION OF HWY2 AND HWY597
0740 PM HAIL 3 SW CLEVELAND 33.71N 90.76W
04/07/2006 E1.75 INCH BOLIVAR MS EMERGENCY MNGR
EM REPORTED GOLFBALL SIZED HAIL
0800 PM HAIL 5 SW DREW 33.76N 90.59W
04/07/2006 E0.88 INCH SUNFLOWER MS PUBLIC
0916 PM HAIL 1 W LAKE VILLAGE 33.32N 91.30W
04/07/2006 M1.75 INCH CHICOT AR EMERGENCY MNGR
0925 PM HAIL SHAW 33.60N 90.77W
04/07/2006 M0.88 INCH BOLIVAR MS EMERGENCY MNGR
SWATH OF NICKEL SIZED HAIL FROM SHAW TO CLEVELAND.
0930 PM TSTM WND DMG CLEVELAND 33.74N 90.73W
04/07/2006 BOLIVAR MS EMERGENCY MNGR
TREES AND POWERLINES DOWNED...NO POWER OR COMMS AT EOC
BUILDING...
0933 PM HAIL 2 S GREENVILLE 33.36N 91.05W
04/07/2006 E0.88 INCH WASHINGTON MS EMERGENCY MNGR
ALSO 40-50 MPH WIND GUSTS.
0955 PM TORNADO 2 N INDIANOLA 33.48N 90.64W
04/07/2006 SUNFLOWER MS EMERGENCY MNGR
SPOTTERS TRACKED A LARGE TORNADO FROM 2 MILES NORTH OF
INDIANOLA EAST TO NW OF MOORHEAD. TREES WERE BLOWN DOWN
ACROSS A ROAD BY THE TORNADO. SPOTTERS ALSO REPORTED
OBSERVING TRANSFORMERS BLOWING.
1030 PM HAIL GREENWOOD 33.52N 90.19W
04/07/2006 M1.25 INCH LEFLORE MS EMERGENCY MNGR
QUARTER TO HALF DOLLAR SIZED HAIL ON THE NORTH SIDE OF
GREENWOOD AND IN THE SHELLMOUND COMMUNITY.
&&
AEGLocal storm report, Apr 7, 9:53 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1053 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 4 SE GREENVILLE 33.34N 91.00W
04/07/2006 WASHINGTON MS EMERGENCY MNGR
DAMAGE TO A MOBILE HOME AND ROOF OF A STORAGE BUILDING.
POSSIBLE TORNADO.
&&
AEGLocal storm report, Apr 7, 10:22 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1122 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL 7 W CARROLLTON 33.50N 90.04W
04/07/2006 E0.75 INCH CARROLL MS PUBLIC
HAIL UP TO PENNY SIZED IN RURAL AREAS WEST OF CARROLLTON.
RELAYED THROUGH LAW ENFORCEMENT.
&&
AEGLocal storm report, Apr 7, 10:56 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1156 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL STARKVILLE 33.46N 88.82W
04/07/2006 M1.75 INCH OKTIBBEHA MS TRAINED SPOTTER
NICKEL TO GOLF BALL SIZED HAIL REPORTED BY MSU CLIMATE
LAB. ALSO POWER/TRANSFORMER FLASHED REPORTED AS VISIBLE
SOUTH OF THE CITY.
&&
AEGThunderstorm Wind, Clay
- When
- April 7, 11:05 PM CST
- Where
- Clay County, West Pt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.600, -88.650
Several trees and numerous large tree limbs down on power lines.
Thunderstorm Wind, Lowndes
- When
- April 7, 11:15 PM CST
- Where
- Lowndes County, Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 33.500, -88.433
A few trees and several large limbs took down a few power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499661, 5499662.